PDA

View Full Version : Almost 8 weeks post op



patif
11-28-2004, 05:55 PM
I am 54 and have been reading the board for quite some time but do not usually post.
Your information helped me make the decision to have surgery with thoraplasty on Oct 6 (S curve both greater than 60 degrees). I still have major pain and have had some set backs (infected "bed sore" and can hardly eat b/c of upset stomach). Because of this I have been virtually house bound.
I want to hear from others who have had a hard time w/the recovery and still came out ok. Right now I am so miserable that I do not know what to do. I thought/hoped I would be further along in recovery now. Thanks for any input you can offer.
Pat

LindaRacine
11-28-2004, 08:04 PM
Hi Pat...

You might want to ask if your pain medication can be switched. That could be what is causing your nausea. What pain medication are you on?

Also, if you're getting bed sores, you're probably spending too much time in bed, especially in one position. Getting up and moving around may be more painful than staying in bed, but will help you feel better.

I just got back from visiting a friend who is just slightly older than you. She had pretty major revision surgery on 11/9 and 11/16. She came home from the hospital on the 25th. She had a tough time in the hospital, but is doing great now. My guess is that the big difference between the two of you is that she is getting adequate pain control

Regards,
Linda

lrmb
11-28-2004, 09:22 PM
Dear Pat, I'm not recovering, but wanted to let you know I am wishing you all the best and lots of courage to get through the recovery. I have been reading posts for a number of months on this forum, and it seems that recovery is even tougher for adults, but that people definitely get there and ultimately have positive outcomes. I know how depressed pain can make you - I had a year of constant pain from a disk injury, and I believed it would never go away. But I found medications that would relieve it, and things did change. Be as in touch as you can with your doc's office and see if they can try you out on something else. All the best and take care. Laura

blairf83
11-28-2004, 10:46 PM
I had a pretty icky feeling stomach following my stomach because of being on narcotic pain meds...

If you're on them and there's any way at all you can get off of them, I really recommend it. I felt tons better when I did, even though I hurt a little more. I also didn't feel as wiped out and so was more willing to be up and around longer....

Perhaps put in a call to your surgeon's office and see if they can prescribe something different and see if that helps...

patif
11-29-2004, 07:26 AM
I started out on hydrocodone/apap but that was not doing the job. It took me 3 weeks to get the surgeon's office to change it. Although I believe my surgeon is a good one, his office is was not responsive to my complaints about pain and request for a change in medication. I am currently on tylenol w/codeine #3 ( which is better, for the pain, but not great). It does seem that I started to eat less and get queasy when I started the new med not quite 2 weeks ago. For the last four days I have been so sick I can barely eat.

Today I am seeing my primary physician. I hope they can help me. I hope it is the med and not something else/worse. Med can be changed relatively easily.

The surgery has been much harder on my than I anticipated and it is very depressing. I am normally a fit/active person, even for my age ;-). Despite the pain I have been walking on my treadmill since the first day home - up to over an hour before I started to feel so sick.

Thanks for your replys and encouragement. I will report back on my progress.

Pat

LindaRacine
11-29-2004, 02:00 PM
Hi Pat...

I'm glad to see that you're seeing your PCP. That's often the best place to get your pain medication managed. I was on Tylenol with codeine after my surgery. When I finally went off of it, I found that it had done almost nothing for the pain. (That is, I felt the same pain before and after taking it.) Your doctor will probably be able to come up with some good alternatives, but the most effective pain medications for many people at this stage in recovery are vicoden or duragesic patches.

I hope you find something soon.

Regards,
Linda

kylie-ann
11-29-2004, 07:32 PM
Hello Pat

i am 7 weeks post op and like you I had a thoracoplasty

I was feeling sick every day for 4 weeks and there is nothing worse than vomitting when your whole rib cage has been remodelled! The doctors changed my pain medication and also put me onto something that stopped the sick feeling - I haven't been sick for 2 weeks now!

Like you - i had a bad time in hospital and feel I should be progressing alot quicker than I am. I have a massive blod clot from my right ankle to my lungs and this is stopping me walking around.

But in saying that - i do feel myself getting a little better each day (even if it as slight as tilting my head forward just a little more). I keep looking at the big picture IN 6 MONTHS I SHOULD BE FINE!!!!

Stay positive Pat - we are all thinking of you!!

Kylie-Ann xx

patif
11-30-2004, 08:56 PM
Yesterday my PCP gave me med for "heartburn" but did not change the pain med. I did feel some better with the new today but not "cured". Hopefully my stomach will keep improving. I still feel like my pain med is not right for me but the docs do not really address my comcern.


Kylie-Ann - What pain med are you on now? I hope your recovery will speed and the worse is over.


It is good to hear some encouragement. I will try to look ahead to eventual recovery and a good end result.

Pat

krystal
11-30-2004, 09:13 PM
Hi,
I hope your stomach starts feeling better soon. I have had alot of problems with my stomach due to taking ibuprofen and other medications. If your doctor will let you take it maybe Phenergan liquid or suppositories could help jump start you. This is for nausea.

First thing is first you cant take that pain medicine without something to eat first. It will eat your stomach up.

Second once you start eating you will feel better anyway. I take sucralate (Carafate) BEFORE I put any medication in my mouth. This really helps.

Also I had a weird reaction to the aneasthesia with a procedure I had recently (unrelated to scoliosis). And I was sick for a 4 days. Drinking alot of water flushed it out.

Also I noticed the codeine you are taking. Have you taken it in the past? Do you itch? Just curious if you have a allergy.

Feel better,
Krystal

kylie-ann
12-01-2004, 06:05 AM
Hello Pat

I am taking Digesics (2 tablets 3 times a day). As of tomorrow I will be cutting down to one digesic three times a day.

Because of my blood clot, I am quite limited in what I can take

Hope you are feeling better

xx Kylie-Ann